I've been to so many different doctors .. so many i've lost count, honestly. I've been to general doctors, dermatologists, a rheumatologist, an endocrinologist, E.R doctors .. the only one left I can think to go to is a neurologist.
I took the medicine accutane, and during my 6th month of the medication, one day my face just started burning, feeling like it was on fire. I went to the mirror and noticed my face was a deep red color. It was so devestating. I've been suffering from having no self esteem throughout my entire life. I have these scars on my face from being attacked by a dog that I was always self-conscious about. Then I got acne. Then I got scars from acne. Now I have a red face to top it all off.
Before this, I was almost completely anti-social. I'd only leave my house maybe twice a week. Now I refuse to leave my house at all, unless i'm going to a doctor's appointment. And even when i'm in the waiting room, I wear my hair to cover my face and I just cry from the embarassment. I tried killing myself early in the year, failed, and ended up in a psychiatric hospital for a week. Now i'm pumped full of so many anti-depressants, yet still completely miserable, because I don't have an answer.
I searched obsessively online, trying to figure out what it was. The closest thing I came to was rosacea, but it still doesn't make sense. Because I feel horrible burning pains throughout my face, neck, and upper arms. It hurts so much. I've been treating whatever I have as rosacea, and it's helped, but only slightly. If I eat anything spicy, or anything with spices in it, or alcohol, or tomatoes, basically I have a huge long list of foods i'm not allowed to eat. I've been surviving off of the same plain foods every single day. I tried taking Lyrica for a while, and it only made it worse. Honestly when I got my blood drawn by the rheumatologist, I hoped so much that the results would come back saying I had a fatal illness. This is no way to live. The only reason I haven't tried to kill myself again is because i'm thinking more clearly now, and I know it would kill my family if I died since I already lost my 19 year old sister in a car accident 3 years ago.
Thank you to anyone who took the time to read this. I just want to know what's wrong with me .. I want to know why there's nothing that I or anyone else can do about this. I just want a fair shot at life.
I'm so sorry you're going through this If it helps any, I have a bit of a mystery illness going on myself and I know how it feels to be left in the dark. It's a scary thing - the scariest thing I've ever had to go through. Please know that things WILL get better. They won't continue on like this forever. I'm wondering...do you think it's possible you have some type of allergy? When you mentioned it worsening with different foods, that sounds to me like maybe you're having an allergic reaction. Why not make an appointment with a good allergist? They can test you and find out what you're allergic to if that's the case. Also, if you want to learn some things on your own...keep a food journal and write down when your symptoms worsen, improve, etc.
I'm thinking of you and praying for you. Stay positive and don't be afraid to go out - staying social is sooo important. Trust me...everyone is so busy worrying about themselves that people don't even bother to look at people anymore so you don't have to worry about hiding your face! Besides, it doesn't reflect anything about who you are..it's just a temporary thing until they find out what's causing it.
Sounds like an allergy or mast cell reaction. If you could try some prescription zyrtec or allegra, it will go away if that is the cause. I used to have the flush that you describe on your face with the burning sensation (as if it is burning just under the top layer of skin, right?) Once I took zyrtec, it diseappeared!
I bet your face has been reacting to the accutane this whole time and these symptoms are trying to tell you that....An allergist/immunologist might be able to help you. Or you regular GP doc if you explained the problem.
Thank you both so much for your replies. An allergist sounds like a great idea. I don't know why I or the countless number of doctors i've been to didn't think of that. I'll try to make an appointment with one soon.
I'm sorry dreemilyn to hear you're going through a similar situation. I try to think things will get better, but it's so hard to stay positive sometimes. I honestly feel like there are no cures to so many illnesses because if they did cure them, doctors and pharmaceutical companies would lose too much money. I hope we can both find out what's wrong with us though, and at least find a treatment that works.
I have mastocytosis. Severe flushing and a burning feeling are usually part of that if you are not on masto meds, which are usually drugs such as zyrtec and zantac. Alcohol and spicy foods are often triggers for those of us with mast cell disease. It took many years of symptoms before I was diagnosed because it is a very rare disease. Many doctors have never heard of it. Do you have stomach problems also?
It is very important to know if you do have mastocytosis. Once it has been ruled out, another route is homeopathy if you are into alternative healing methods. A good homeopath takes into account every symptom - the red, hot skin, depression, not wanting to go out, mourning for your sister, and more. I successfully weaned myself off of xanax using a homeopathic remedy. I'm now trying to find a really good homeopath because I've been dealing with ongoing severe depression myself and I don't want to risk reacting to more allopathic drugs.
Please ask your doctor or an allergist to check you out for mastocytosis though. Good luck, Podiecat
Darling, my heart goes out to you... I wish I could help you more
Acutane is the one my son took for his acne problem
He never got allergic reaction, but he got neurological problems. I asked dermatologist about it and he said at that time that this meds does not cause it (at least on a paper). I started to notice more and more problems with his behavor and here you are: one of the Cenators son killed himself being on Acutane. Than article in our locak newspaper about another boy tried to kill himself...
We were so scared, so worry. We were watching him every minute (he was 13 at the time). He used to be a very happy boy, full of life but meds turned him into deep depression, he became aggressive, anti-social. We put him on antidepressant and all through his school years he was this way.
He is 23 now and he is OK, but i still see in him certain things he never had before and that he suffers from it.
Only now they have Acutane's side effects as neurological problems and a lot of others.
When it comes to you skin... did you try dermabrasion? laser treatments? Both of them are great and do miracles. And maybe if you go and talk to someone will help you to build your self esteem, this is so important.
Good luck to you, I hope you will find answers for yourself, honey.